Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have breast cancer. Took chemo. Switched to aromatase inhibitor. Labia majora fills with fluid. Reason for pain?

I have stage four breast cancer with mets to my bones. I was diagnosed in 2001 with stage 1 and no lymph involvement. I did chemo , two weeks on and one week off from April 4th through July. I had three weeks rest, then did 38 rads every day. The chemo was Adriamiacin, 5Fu, Cytoxin. I went straight into Tamoxafin for almost fiveyears, then was switched to an aromatase inhibitor , (please excuse any misspellings). After approximately 3 - 31/2years I took myself off all of the inhibitors I tried as they gave my such joint pain and my quality of life had deteriorated. I was cancer free for what we think was 5 - 6 years, then the cancer came back in my C7 joint in my neck. I had a fusion there with screws and cages. I started chemo again two weeks on and one week off. I believe the chemo wash called Gamicin? or something like that with taxatere. Added to the mix was Xeloda. After several months, I was taken off because of bad side effects and also after a scan it was determined that the regimen wasn t working. I am now on a new protocol that the FDA is still watching called Affinitor (Eriolimous). I have great hopes for this medicine. It is taken orally at night with Aromasin. Evidently the combination works better together then with just the Affinator alone. Within a short time, I noticed my left leg was swelling quite a bit. One doctor thought it was edema while another thought it was lymphodema. I went to a specialist and he determined I had lymphodema and had a leg wrap made for me. This wrap consists of a plastic covering for the leg which attaches to a machine that blows air into the wrap. There are thre constrictors inside the wrap which push liquids upwards the abdomin, thus getting rid of the fluid. This, however, is temporary. At the end of the day, the swelling is back so the need to do it twice daily is necessary. This, evidently, will last my whole life. Along with the leg swelling, I have noticed that my outside labia majora fills with fluid so that it is uncomfortable to walk, (right side as opposed to the left like the leg).. This starts off fairly normally in the morning but, like the leg, is full by the end of the day causing no pain but an uncomfortable feeling of fullness and is quite hard. I believe that covers everything. If you need more information, please let me know. Thank you, Ellen Schott
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for writing to us.
The swelling outside the labia majora and on the leg is not likely to be related to the medicines that you are taking for breast cancer. A local cause like lymphadenopathy needs to be ruled out after a direct examination.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. RakhiTayal
Answered: Wed, 7 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor